New Mexico, 2012

Heavy Snow in New Mexico, February 12 to 13, 2012

February 12 to 13, 2012 · NWS ABQ · 4 events in 4 counties and zones

An upper level trough crossed New Mexico on the 12th bringing precipitation to much of the state. The heaviest snowfall amounts, however, were confined to the northern mountains, where over 10 inches fell in some areas.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

An upper level trough crossed New Mexico on the 12th bringing precipitation to much of the state. The heaviest snowfall amounts, however, were confined to the northern mountains, where over 10 inches fell in some areas. Meanwhile, across the southeast plains, both snow and sleet were reported, though accumulations were minimal.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Feb 11, 11:05 PM MST, 55 minutes earlier.

Area forecast discussion, Feb 11, 11:05 PM MST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1105 PM MST SAT FEB 11 2012

.UPDATE...
ADDED QUAY AND DE BACA COUNTIES TO THE WINTER WX ADV FOR THE SE
PLAINS. 00Z MODELS SHOW TWO BANDS OF WINTRY MIX SETTING UP OVER
THE AREA...THE FIRST OVER SE CHAVES AND ROOSEVELT COUNTY AND
ANOTHER FROM FT SUMNER NE TOWARD TUCUMCARI. ADJUSTED POPS TO
LIKELY FOR THIS AREA.

GUYER

&&

.PREV DISCUSSION...624 PM MST SAT FEB 11 2012...
CURRENT TEMPS ACROSS SOME AREAS OF THE EASTERN PLAINS ALREADY NEAR
FORECASTED LOWS AS EXTREMELY DRY COLD AIR FILTERS WEST INTO THE
REGION FROM WEST TEXAS. HAVE LOWERED TEMPS CLOSER TO NAM12 AND
CONSMOS GRIDS...INCLUDING THE ABQ AND SAF METRO AREAS. A MODERATE
EAST WIND HAS SET UP HERE WITH PEAK WIND GUSTS TO 47 MPH. TWEAKED
WIND AND DEWPOINT GRIDS SLIGHTLY AS WELL. LOCAL WRF CROSS SECTION
THROUGH TIJERAS CANYON INDICATES PROPER THERMODYNAMIC PROFILES WILL
CONTINUE THROUGH 9 PM FOR MODERATE EAST WINDS TO 45 OR 50 MPH.
OTHERWISE...POP...SKY...AND WX GRIDS IN GREAT SHAPE. ZFP AND RADIO
PRODUCTS OUT SOON.

GUYER

.PREV DISCUSSION...325 PM MST SAT FEB 11 2012...
ACTIVE WX PATTERN TO CONTINUE...

SHALLOW ARCTIC AIR MASS ENTRENCHED ACROSS THE EAST BEHAVING MORE
OR LESS AS EXPECTED-- VERY STUBBORN. SOLID STRATUS DECK EVIDENT
IN VISIBLE SATELLITE IMAGERY...AND AREAS OF FREEZING FOG/FLURRIES
CONTINUE TO AFFECT AREAS MAINLY BELOW 6500 FEET MSL. IMPACTS HAVE
BEEN LOCALIZED BUT SIGNIFICANT NONETHELESS ALONG INTERSTATE 40
EAST OF TUCUMCARI...AND SUSPECT SIMILAR CONDITIONS EXIST NEAR THE
TX LINE. WILL REISSUE SPS TO MAINTAIN AWARENESS BUT GIVEN RATHER
LOCALIZED IMPACTS WILL NOT BLANKET THE ENTIRE EAST WITH AN
ADVISORY FOR TONIGHT.

BASED ON THE TUCUMCARI PROFILER AND KFDX VWP...THE ARCTIC AIR MASS
HAS NEITHER GAINED MUCH DEPTH TODAY NOR HAS IT LOST ANY. WITHIN
THE PAST HOUR EAST WINDS HAVE DEVELOPED AT KABQ. THUS...THE AIR MASS IS
UP TO AT LEAST 7000 FT MSL OR A BIT HIGHER AND THE CHILLY AIR WILL
CONTINUE TO FILL THE RIO GRANDE VALLEY AS THE EVENING PROGRESSES
MAKING FOR TRICKY TEMP FORECAST. EAST CANYON WINDS WILL LIKELY INCREASE
AS THE NIGHT WEARS ON AS A SHORT-WAVE TROUGH...WHICH BRIEFLY
CLOSES OFF NEAR LAS VEGAS NEVADA AROUND MIDNIGHT....MOVES INTO
EASTERN AZ BEFORE DAYBREAK.

STRENGTHENING LOW LEVEL WAA PATTERN ABOVE THE SHALLOW ARCTIC DOME
WILL RESULT IN RAPIDLY DETERIORATING WINTER WX CONDITIONS OVER
PORTIONS OF THE EAST EARLY SUNDAY...WHILE PREDOMINATELY SNOW
SHOWERS EXPAND OVER THE NORTHERN/WESTERN MOUNTAINS AND FOUR
CORNERS WELL AFTER MIDNIGHT. PERUSAL OF FORECAST SOUNDINGS ACROSS
THE EAST SUGGESTS AN INITIAL THREAT FOR LIGHT FREEZING RAIN
GENERALLY SOUTH OF INTERSTATE 40. FACT THAT THE MODELS INCLUDING
THE 12Z NAM AND 7.5KM LOCAL WRF ARE TOO WARM AT THE SURFACE LENDS
CREDENCE TO THE NOTION THAT LIGHT FREEZING RAIN WILL BE THE
PREDOMINANT P-TYPE BEFORE WET-BULB PROCESSES AND DYNAMIC COOLING
FORCE MORE OF A SLEET/SNOW SCENARIO FROM WEST TO EAST BY SUNDAY
AFTERNOON. BUFKIT SOUNDING AT ROSWELL KEEPS JUST ENOUGH OF A WARM
NOSE AROUND +2C ABOVE THE SURFACE AND THAT ARGUES FOR MORE SLEET
THAN SNOW. THE THREAT FOR FREEZING RAIN WILL PERSIST LONGEST
ACROSS THE FAR SOUTHEAST.

OPTED TO UPGRADE THE WATCH TO A WARNING FOR THE SAN JUAN
MOUNTAINS WITH ADVISORIES FOR THE JEMEZ MOUNTAINS AND NW
HIGHLANDS. ALTHOUGH WE WILL START THE HIGHLIGHTS AT
MIDNIGHT...FEEL THE BEST COVERAGE OF SNOW ACROSS NC/NW AREAS WILL
HOLD OFF UNTIL JUST BEFORE DAYBREAK SUNDAY. STEEPENING LAPSE RATES
AND MID-LEVEL FLOW VEERING WEST-NORTHWEST BY THE AFTERNOON WILL
GREATLY INCREASE UPSLOPE SNOW POTENTIAL INCLUDING THUNDERSNOW.
WILL BE VERY CONVECTIVE PATTERN OVER THE CENTRAL AND NORTH
TOMORROW AFTERNOON. ALSO POSTED ADVISORIES FOR THE SOUTHEAST. A
LATER SHIFT MAY NEED TO EXPAND THOSE FARTHER NORTH AND WEST BUT FEEL
AREAS ALONG/SOUTHEAST OF A CLOVIS TO ROSWELL LINE WILL SEE THE
GREATEST IMPACT.

BRIEF PERIOD OF SHORT-WAVE RIDGING LATE MONDAY AFTERNOON INTO
MONDAY NIGHT...BEFORE WIDESPREAD PRECIP RETURNS TO THE FOUR
CORNERS AND OUR NORTHWEST ZONES TOWARD DAYBREAK TUESDAY AHEAD OF
YET ANOTHER IMPRESSIVE SHORT- WAVE TROUGH. THIS EARLY WEEK SYSTEM
IS TRENDING FARTHER SOUTH...AND WILL BE MUCH COLDER THAN
TOMORROW/S SYSTEM. 700 MB TEMPS FORECAST TO DROP TO AROUND -4C TO
-6C TOMORROW...WHILE THEY CRASH TO -8C TO -10C BY TUE NIGHT. AND IF
A CLOSED MID-LEVEL CIRCULATION CAN MANAGE TO CROSS CENTRAL AREAS
OF THE STATE PER THE 12Z ECMWF...THEN COULD BE VERY GOOD SNOW
EVENT. BETWEEN SYSTEMS WED...THEN WE AWAIT FOR THIRD SYSTEM BY
WEEK/S END. THIS ONE IS TRENDING EVEN FARTHER SOUTH AND WEST...SO
IMPACT PERHAPS NOT AS SIGNIFICANT AS EARLIER THOUGHT.  KJ

.AVIATION...
SHALLOW BACK DOOR FRONT CURRENTLY STATIONARY ALONG THE EAST SLOPES
OF THE CENTRAL MOUNTAINS.  STUBBORN WIDESPREAD STRATUS CLOUDS...FOG
AND SOME DRIZZLE OR LIGHT SNOW IN THE WAKE OF THE FRONT WILL PERSIST
THROUGH THE EVENING AND OVERNIGHT HOURS...ESPECIALLY EAST OF THE
SANGRE DE CRISTO MOUNTAINS SOUTH TO INTERSTATE 40 AND TO THE TX
BORDER. EXPECT LIFR TO IFR CIGS AND VISIBILITIES FROM KRTN TO KLVS
TO KCQC AND POSSIBLY AS FAR EAST AS KTCC. CLOSER TO THE TX BORDER
AND SOUTH TOWARDS KROW AND KCVS MVFR CONDITIONS ARE MORE LIKELY
THROUGH 02Z TO 04Z WITH CONDITIONS MODESTLY IMPROVING THEREAFTER.
ADDITIONALLY...GAP WINDS INTO THE CENTRAL VALLEY WILL CONTINUE...
STRENGTHENING BETWEEN 00Z AND 03Z AND PERSISTING THROUGH 12Z...
AFFECTING KABQ AND KSAF WITH GUSTS TO 30 KT POSSIBLE. WEST OF THE
CENTRAL MOUNTAINS...EXPECT VFR CONDITIONS THROUGH AROUND
06Z...WITH PRECIPITATION DEVELOPING OVER THE NORTHERN AND WESTERN
HIGH TERRAIN BY 12Z. PRECIPITATION WILL INCREASE IN COVERAGE
DURING THE DAY ON SUNDAY WITH SNOW...SOME LOWER ELEVATION
RAIN...ISOLATED THUNDERSTORMS CENTRAL AREAS...AND A RAIN SNOW MIX
OR EVEN SOME SLEET OR FREEZING RAIN ACROSS THE SOUTHEAST.

NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. 05

.FIRE WEATHER...
AN ACTIVE WEATHER PATTERN WILL PERSIST THROUGH THE WEEK...RESULTING
IN PERIODS OF WETTING PRECIPITATION. LOW CLOUDS AND FOG THAT
DEVELOPED IN THE WAKE OF A BACK DOOR COLD FRONT ACROSS MUCH OF THE
EASTERN ZONES WILL PERSIST OVERNIGHT...ESPECIALLY FROM THE EAST
SLOPES OF THE CENTRAL MOUNTAIN TO THE HIGHLANDS. DESPITE THE SHALLOW
COLD AIR NOTED IN THE TUCUMCARI PROFILER...THE EAST TO WEST
GRADIENT IS EXPECTED TO BE SUFFICIENT TO SUPPORT A GAP EVENT INTO
THE CENTRAL VALLEY THIS EVENING AND OVERNIGHT. SHORTWAVE UPPER LEVEL
RIDGING IS CURRENTLY CROSSING THE STATE ACCOMPANIED BY SOME HIGH
CLOUDS. THIS UPPER RIDGE WILL MOVE EAST OF NEW MEXICO BY EARLY
SUNDAY AS CHANCES FOR PRECIPITATION INCREASE ACROSS MUCH OF THE
STATE IN ADVANCE OF AN UPPER LEVEL TROUGH CURRENTLY DEEPENING OVER
SOUTHERN CALIFORNIA.

SUNDAY WILL SEE A VARIETY OF PRECIPITATION ASSOCIATED WITH THIS NEXT
SYSTEM.  SNOW WILL FIRST DEVELOP OVER THE NORTHERN AND WESTERN HIGH
TERRAIN. ACROSS THE SOUTHEAST PLAINS...MOIST SOUTHEAST FLOW AT THE
SURFACE WITH COLD SURFACE TEMPS AND A WARMER LAYER ALOFT IN THE
MODEL SOUNDINGS INDICATE THAT FREEZING RAIN OR SLEET IS POSSIBLE.
COVERAGE INCREASES DURING THE DAY AND ISOLATED THUNDERSTORMS ARE
POSSIBLE AS WELL. VENTILATION WILL BE GOOD TO EXCELLENT MOST
AREAS...WITH SOME POOR TO FAIR VALUES SOUTH CENTRAL AND EAST.

PRECIPITATION ENDS FROM WEST TO EAST ON MONDAY...WITH LINGERING SNOW
OVER THE NORTHERN HIGH TERRAIN. TEMPERATURES REBOUND ALL AREAS BUT
DRAMATICALLY IN THE EAST. NORTHWEST FLOW MOVES IN BEHIND THE EXITING
TROUGH AND SURFACE WINDS WILL BE STRONGEST OVER AND EAST OF THE
CENTRAL HIGH TERRAIN...FAVORING THE EAST CENTRAL HIGHLANDS AND
PLAINS. RH DECREASES ACROSS THE EAST IN RESPONSE...WITH MIN VALUES
NEAR 20 PERCENT IN SOME EASTERN REGIONS. VENTILATION GOOD TO
EXCELLENT ALL AREAS.

THE NEXT SYSTEM DEEPENS OVER THE GREAT BASIN EARLY TUESDAY WITH
ANOTHER ROUND OF PRECIPITATION AND COLDER TEMPERATURES TUESDAY AND
WEDNESDAY.  VENTILATION TO BE VERY GOOD TO EXCELLENT TUESDAY AND
DECREASING ON WEDNESDAY WITH POOR VALUES WEST AND GOOD TO VERY GOOD
EAST.

EXTENDED MODEL GUIDANCE DEPICTS YET ANOTHER UPPER LOW LATE IN THE
...CLOSING OFF NEAR SOUTHERN CALIFORNIA ON THURSDAY AND CROSSING
OVER OR SOUTH OF NEW MEXICO ON FRIDAY.

05

&&

.PRELIMINARY POINT TEMPS/POPS UPDATE...
FARMINGTON......................  30  42  31  47 /  30  70  40  20
DULCE...........................  22  38  24  43 /  60  90  60  30
CUBA............................  23  38  27  44 /  30  70  50  30
GALLUP..........................  26  42  25  47 /  20  60  40  20
EL MORRO........................  24  40  25  42 /  10  70  40  20
GRANTS..........................  27  42  29  43 /  10  60  40  10
QUEMADO.........................  26  45  26  46 /  10  50  30   5
GLENWOOD........................  33  50  22  53 /  10  30  10   0
CHAMA...........................  18  32  22  37 /  50 100  70  30
LOS ALAMOS......................  21  37  30  43 /  10  60  60  20
PECOS...........................  18  36  29  42 /   5  60  50  20
CERRO/QUESTA....................  16  36  20  41 /  10  60  50  20
RED RIVER.......................  16  32  20  35 /  20  60  60  20
ANGEL FIRE......................  12  33  23  37 /  10  50  60  20
TAOS............................  17  38  27  43 /  10  50  40  10
MORA............................  15  38  28  44 /  10  50  30  10
ESPANOLA........................  23  40  26  50 /   5  40  40  10
SANTA FE........................  20  38  30  43 /   5  60  70  20
SANTA FE AIRPORT................  24  41  28  47 /   5  50  60  10
ALBUQUERQUE FOOTHILLS...........  26  43  33  51 /   5  40  60   5
ALBUQUERQUE HEIGHTS.............  28  46  33  52 /   5  30  50   5
ALBUQUERQUE VALLEY..............  25  47  31  54 /   5  30  50   5
ALBUQUERQUE WEST MESA...........  29  46  32  53 /   5  40  50   5
LOS LUNAS.......................  28  48  28  55 /   5  30  40   0
RIO RANCHO......................  28  45  32  52 /   5  40  60   5
SOCORRO.........................  32  48  31  60 /   5  30  30   0
SANDIA PARK/CEDAR CREST.........  20  43  28  48 /  10  60  70  20
TIJERAS.........................  22  45  29  52 /   5  50  60  10
MORIARTY/ESTANCIA...............  15  40  29  47 /   5  40  30  10
CLINES CORNERS..................  14  39  28  44 /   5  50  40  10
GRAN QUIVIRA....................  19  40  28  50 /   5  40  30   5
CARRIZOZO.......................  27  43  27  54 /   5  30  20   5
RUIDOSO.........................  18  39  27  49 /  10  70  40   5
CAPULIN.........................  11  38  23  46 /   5  10  10   5
RATON...........................  12  43  25  53 /   5  10  10   0
SPRINGER........................  15  45  29  53 /   5  20  10   0
LAS VEGAS.......................  14  42  28  50 /   5  30  20   5
CLAYTON.........................  13  35  27  52 /   5  10   5   5
ROY.............................  14  35  27  53 /   5  20  10   0
CONCHAS.........................  19  37  32  59 /   5  50  10   0
SANTA ROSA......................  19  39  32  58 /   5  50  10   0
TUCUMCARI.......................  18  36  30  59 /   5  50  10   0
CLOVIS..........................  20  30  26  58 /   5  60  20   0
PORTALES........................  19  30  28  59 /   5  60  20   0
FORT SUMNER.....................  22  37  29  64 /   5  60  10   0
ROSWELL.........................  26  36  29  66 /   5  60  10   0
PICACHO.........................  24  42  30  60 /   5  60  10   0
ELK.............................  22  43  30  54 /  10  60  20   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 5 AM TO 11 PM MST SUNDAY FOR THE
FOLLOWING ZONES...NMZ534>538-540.

WINTER STORM WARNING UNTIL 11 AM MST MONDAY FOR THE FOLLOWING
ZONES...NMZ510.

WINTER WEATHER ADVISORY UNTIL 11 AM MST MONDAY FOR THE FOLLOWING
ZONES...NMZ503-504-511.

&&

GUYER
Hazardous weather outlook, Feb 11, 5:34 AM MST, 18 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
534 AM MST SAT FEB 11 2012

NMZ501>540-121300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
534 AM MST SAT FEB 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

FREEZING FOG LIFTING THIS MORNING OVER THE NORTHEAST PLAINS WILL
GIVE WAY TO DEVELOPING SNOW SHOWERS THROUGH THE DAY. SNOW SHOWER
COVERAGE WILL SHIFT TO THE NORTHERN MOUNTAINS AND ADJACENT
HIGHLANDS TONIGHT AND EXPAND TO THE CONTINENTAL DIVIDE AND SUMMITS
OF THE CENTRAL AND SOUTHERN MOUNTAINS BEFORE SUNDAY MORNING.
EASTERLY WINDS THROUGH CENTRAL MOUNTAIN CHAIN GAPS WILL GUST TO 40
MPH...LOCALLY HIGHER...OVER THE RIO GRANDE VALLEY OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW WILL INTENSIFY OVER THE SAN JUAN AND JEMEZ MOUNTAINS AND
ADJACENT WESTERN HIGHLANDS DURING THE DAY ON SUNDAY WITH SNOW
COVERAGE BECOMING WIDESPREAD SUNDAY NIGHT. FREEZING RAIN MAY BE
MIXED WITH SNOW SOUTHEAST OF A LINE FROM RUIDOSO TO TUCUMCARI.
SNOW SHOWERS WILL TAPER OFF FOR ALL BUT THE NORTHWEST EARLY MONDAY.

SHOWERS REDEVELOPING OVER THE WEST AND NORTH TUESDAY WILL EXPAND
COVERAGE ACROSS THE CENTRAL MOUNTAINS AND INTO THE NORTHEAST
PLAINS TUESDAY NIGHT...WITH DAYTIME RAINS AND NIGHTTIME SNOWS
CONTINUING THROUGH FRIDAY...AND A LONG STRETCH OF HIGH COUNTRY
SNOW THROUGH THE END OF THE WORK WEEK. ACCUMULATIONS OVER TIME
WILL BECOME SIGNIFICANT THROUGH THE WORK WEEK.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE
NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ
OR BY CALLING 1.888.386.7637.

SHY

Event by event

4 heavy snow. Local standard time, as filed.

Heavy Snow, Far Northwest Highlands

When
February 12, 12:00 AM MST to February 13, 11:00 AM MST
Where
Far Northwest Highlands forecast zone
Reported by
Trained Spotter

Nearly 7 inches of new snow fell around Dulce.

Heavy Snow, San Juan Mountains

When
February 12, 12:00 AM MST to February 13, 11:00 AM MST
Where
San Juan Mountains forecast zone
Reported by
SNOTEL

Between 6 and 11 inches of snow fell across the San Juan Mountains. The greatest amount was 11 inches at the Chamita SNOTEL.

Heavy Snow, Northern Sangre de Cristo Mountains Above 9500 Feet/Red River

When
February 12, 12:00 AM MST to February 13, 11:00 AM MST
Where
Northern Sangre de Cristo Mountains Above 9500 Feet/Red River forecast zone
Reported by
SNOTEL

The northern Sangre de Cristo Mountains received up to one foot of fresh snow.

Heavy Snow, Lower Chama River Valley

When
February 12, 2:00 AM MST to February 13, 11:00 AM MST
Where
Lower Chama River Valley forecast zone
Reported by
CoCoRaHS

Approximately 4 to 5 inches of snow fell across the lower Chama River Valley.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2012Every state in 2012This day in weather historyWarnings in New Mexico, February 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 357012, 357013, 357014, 357015.